MAUDE Adverse Event Report: MENTOR MEDICAL SYSTEM B.V. MENTOR SILTEX ROUND MOD. PROFILE; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR MEDICAL SYSTEM B.V. MENTOR SILTEX ROUND MOD. PROFILE; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 354-3257
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: deflation of left breast tissue expander.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a primary breast augmentation procedure with a mentor cpx 4 breast tissue expander 750cc device the deflated after implantation.Deflation of the left side device was reported.As a result, the patient underwent explantation on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 05/23/2019, mentor received additional information about the event: - the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.- it was initially reported that the suspect medical device is a device, catalog #3548316.New information states that the suspect medical device is a mentor siltex round mod.Profile 350cc gel breast prosthesis, catalog #354-3257, lot #1003743.This device was manufactured in mentor¿s facility in (b)(4).On 06/04/2019, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer contact phone number: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07/10/2019, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information provided, it was reported a rupture on the breast implant.During the evaluation of the sample, it was noticed that two lines of shell wear were observed on the anterior aspect running to the posterior aspect, suggesting in-vivo folding or creasing of the device.In addition, a rupture in the posterior aspect was observed measuring 1.5 cm within the shell wear.No additional anomalies were observed.A fold or wrinkle rupture is a known inherent risk associated with the use of mammary prostheses.As stated in the product insert data sheet, creating wrinkles or folds should be avoided during implantation or other procedures as it can result in rupture in a later time.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MOD. PROFILE
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR MEDICAL SYSTEM B.V.
zernikedreef 2
leiden TX 2333 CL
NL  2333 CL
MDR Report Key8618239
Report Number1645337-2019-12091
Device Sequence Number11374155
Product Code FTR
UDI-Device Identifier00081317006633
UDI-Public00081317006633
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2009
Device Catalogue Number354-3257
Device Lot Number1003743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer05/23/2019
07/10/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/19/2019
07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR